Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frankln

Expired pills

Howdy all, thanks in advance for reading

I've been taking accutane for almost 3 months now, and to be frank I've only seen my acne (cystic on chest and back) get worse. I'm kind of discouraged at this stage because having read some testimonies here people say they noticed an improvement after a couple of months, whereas I feel like I've been going in the opposite direction.

But that's not what I really mean to ask. I've taken accutane pills that expired last month. I was even taking pills that expired last december during the whole month they were set to expire. The doctor assured me that it's no problem, but I'd like to get a second opinion here if anyone has that kind of knowledge. Would taking expired pills be attributed to the lack of success I've been having? or am I just paranoid for nothing?

Thanks

Share this post


Link to post
Share on other sites
Howdy all, thanks in advance for reading

I've been taking accutane for almost 3 months now, and to be frank I've only seen my acne (cystic on chest and back) get worse. I'm kind of discouraged at this stage because having read some testimonies here people say they noticed an improvement after a couple of months, whereas I feel like I've been going in the opposite direction.

But that's not what I really mean to ask. I've taken accutane pills that expired last month. I was even taking pills that expired last december during the whole month they were set to expire. The doctor assured me that it's no problem, but I'd like to get a second opinion here if anyone has that kind of knowledge. Would taking expired pills be attributed to the lack of success I've been having? or am I just paranoid for nothing?

Thanks

There is no problem with that. Most medications have an extremely long shelf life. Take them with confidence.

Regarding your course, don't worry that you haven't seen improvement. Everyone is different and a lot of people don't see results until the last few weeks of treatment. Also, what is your dosage and weight?

Share this post


Link to post
Share on other sites
There is no problem with that. Most medications have an extremely long shelf life. Take them with confidence.

Regarding your course, don't worry that you haven't seen improvement. Everyone is different and a lot of people don't see results until the last few weeks of treatment. Also, what is your dosage and weight?

Thank you very much for the reassuring news and for your words of encouragement. I guess when the problem is as bad as I have it you kind of see accutane as the last great hope, and the possibility of it not working is pretty much tantamount to death hehe.

My dosage is 40 mg / 80mg on alternate days, my weight is around 200lbs.

When you say 'until the last few weeks of treatment' what do you mean. That if I'm on it for 6 months, it might not see improvement until 5 months in? To me it doesn't matter as long as it works in the end. Heck, if it cleared me up I'd happily take the stuff permanently lol

Share this post


Link to post
Share on other sites
There is no problem with that. Most medications have an extremely long shelf life. Take them with confidence.

Regarding your course, don't worry that you haven't seen improvement. Everyone is different and a lot of people don't see results until the last few weeks of treatment. Also, what is your dosage and weight?

Thank you very much for the reassuring news and for your words of encouragement. I guess when the problem is as bad as I have it you kind of see accutane as the last great hope, and the possibility of it not working is pretty much tantamount to death hehe.

My dosage is 40 mg / 80mg on alternate days, my weight is around 200lbs.

When you say 'until the last few weeks of treatment' what do you mean. That if I'm on it for 6 months, it might not see improvement until 5 months in? To me it doesn't matter as long as it works in the end. Heck, if it cleared me up I'd happily take the stuff permanently lol

Oh I've got another question that I forgot. How vital is it to take the pill at the exact same time each day? On the days that I take 2 pills I'll take one after I wake up and another a few hours before bed. But sometimes because of work etc, that might fluctuate by an hour or two. Is that going to mess up the dosage?

Share this post


Link to post
Share on other sites
There is no problem with that. Most medications have an extremely long shelf life. Take them with confidence.

Regarding your course, don't worry that you haven't seen improvement. Everyone is different and a lot of people don't see results until the last few weeks of treatment. Also, what is your dosage and weight?

Thank you very much for the reassuring news and for your words of encouragement. I guess when the problem is as bad as I have it you kind of see accutane as the last great hope, and the possibility of it not working is pretty much tantamount to death hehe.

My dosage is 40 mg / 80mg on alternate days, my weight is around 200lbs.

When you say 'until the last few weeks of treatment' what do you mean. That if I'm on it for 6 months, it might not see improvement until 5 months in? To me it doesn't matter as long as it works in the end. Heck, if it cleared me up I'd happily take the stuff permanently lol

Oh I've got another question that I forgot. How vital is it to take the pill at the exact same time each day? On the days that I take 2 pills I'll take one after I wake up and another a few hours before bed. But sometimes because of work etc, that might fluctuate by an hour or two. Is that going to mess up the dosage?

Your dosage is right in the middle, so it should be sufficient. However, as you progress, don't be afraid to ask your doctor for an increase in dosage like, 100 mgs daily, then 120, then 140. Of course, that is dependant on your clinical case, reaction to side effects, lab work, etc..

Taking the medication twice daily with food evenly spaced out is ideal, but if you are off by a few hours, don't think anything of it. Really make sure you take it with food, though...can't stress that enough.

Accutane's positive effects are quite simply, amazing for the vast majority of users. If you take it for 20 weeks, you literally may see the positives around week 17-18. Then, you finish the course and wait 6-12 months for everything to smooth out and have the redness fade. I remember my first course of therapy about 9 years ago....I finished and I looked good...but then 6 months later, I looked even better. Hang in there and the time will fly when you look back on it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×